MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 30660095S
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 10/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device was discarded.
 
Event or Problem Description
Cut out of u lag screw occurs.Patient felt pain on his hip for several weeks and difficult to walk.Then, when falling on 18th, visited in the hospital and an x - ray film was taken, it turned out that the lag screw had cut out and reached the acetabular.There is no dislocation of the pieces of the bony skull, and only the lag screw has cut out.As a measure after occurrence, on 12th october replaced 120 ° gamma nail.
 
Event or Problem Description
Cut out of u lag screw occurs.Patient felt pain on his hip for several weeks and difficult to walk.Then, when falling on 18th, visited in the hospital and an x - ray film was taken, it turned out that the lag screw had cut out and reached the acetabular.There is no dislocation of the pieces of the bony skull, and only the lag screw has cut out.As a measure after occurrence, on 120th october replaced 120 ° gamma nail.
 
Additional Manufacturer Narrative
The reported event that u-blade set, ti gamma3® ø10.5x95mm was alleged of issue (implant migration - lag screw) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the complaint history and the risk management file, some of the possible causes for such failure are, patient's general condition (osteoporosis), primly the respective surgical technique (correct positioning of the lag screw in the center of the femoral head), and unscrewing the set screw for more than ¼ of a turn resulting in exceeded motion of the lag screw.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
U-BLADE SET, TI GAMMA3® Ø10.5X95MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8074990
Report Number0009610622-2018-01381
Device Sequence Number13857102
Product Code HSB
UDI-Device Identifier04546540595997
UDI-Public04546540595997
Combination Product (Y/N)N
PMA/510(K) Number
K043431
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number30660095S
Device Lot NumberK0EB4B4
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR